MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305886
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Address information was not provided, therefore, xx was used as a place holder.Investigation: a complaint history review could not be performed as no batch/lot number was made available for this reported event.A dhr review could not be performed as no batch/lot number was made available for this reported event.A review of the applicable fmea/eura (p-eura rm432 rev.10 & a-eura rm846 rev.19) indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.A retain sample analysis could not be performed as no batch/lot number was made available for this reported event.Root cause couldn't be determined due to unavailability of sample/lot number information.Complaints received will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd needle eclipse smartslip leaked at the hub/syringe connection.The following information was provided by the initial reporter: level of harm: no apparent harm.Incident details: received order to give patient at dose of prevenar 20 pneumococcal vaccine.Obtained vaccine from fridge.Connected the needle to the vaccine.Removed air and primed the needle without issue (no leakage noted at the time).When writer injected the vaccine, much of the vaccine leaked out between the needle and the vaccine.Unsure how much (if any patient received of the vaccine).Who was affected? patient.

Brand Name
BD NEEDLE ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21277446
Report Number3002682307-2025-00010
Device Sequence Number7908490
Product Code FMI
UDI-Device Identifier50382903058865
UDI-Public(01)50382903058865
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305886
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown